Alert archive / Arkansas / Tornado Warnings in 2023

Tornado Warning 36, NWS Memphis, TN

March 31, 2023Crittenden County, Mississippi County, Arkansas; Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this tornado warning at Mar 31, 2023, 5:23 PM CDT for Crittenden County, Mississippi County, Arkansas; Shelby County, Tipton County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 5:23 PM CDT (22:23 UTC)
Expired
Mar 31, 2023, 6:00 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Observed
Damage threat
Considerable
Hail
0.75 in

Counties Crittenden County, AR, Mississippi County, AR, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 15 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:00 PM CDTTSTM WND DMGBrighton, TNLARGE TREES DOWN NEAR AKINS STORE ROAD AND HIGHWAY 51.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 12:28 PM CDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 490 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-335 J/kg
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
490 m²/s²
0-3 km storm-relative helicity
655 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

980 
WFUS54 KMEG 312223
TORMEG
ARC035-093-TNC157-167-312300-
/O.NEW.KMEG.TO.W.0036.230331T2223Z-230331T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
523 PM CDT Fri Mar 31 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  South central Mississippi County in eastern Arkansas...
  Northeastern Crittenden County in eastern Arkansas...
  Western Tipton County in west Tennessee...
  Northern Shelby County in west Tennessee...

* Until 600 PM CDT.

* At 522 PM CDT, a confirmed large and extremely dangerous tornado
  was located near Gilmore, or 9 miles west of Meeman Shelby Forest
  State Park, moving east at 50 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Weather spotters confirmed tornado. At 522 PM, spotter 
           confirmed tornado just south of Turell near I-55.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* Locations impacted include...
  Millington, Meeman Shelby Forest State Park, Munford, Brighton,
  Dixonville, Tipton, Atoka, Gilt Edge, Burlison, Garland,
  Barretville, Egypt, Griffin Corner, Menesha, Quito, Redwood,
  Rosemark, Idaville, Locke and Beaver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3543 9026 3559 8971 3534 8963 3529 9021
TIME...MOT...LOC 2222Z 254DEG 43KT 3536 9022 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
5 follow-up statements
980 
WWUS54 KMEG 312231
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
531 PM CDT Fri Mar 31 2023

ARC035-093-TNC157-167-312300-
/O.CON.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Mississippi AR-Crittenden AR-Tipton TN-Shelby TN-
531 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTH
CENTRAL MISSISSIPPI...NORTHEASTERN CRITTENDEN...WESTERN TIPTON AND
NORTHEASTERN SHELBY COUNTIES...
        
At 531 PM CDT, a confirmed large and extremely dangerous tornado was
located near Meeman Shelby Forest State Park, moving northeast at 55
mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Millington, Meeman Shelby Forest State Park, Munford, Brighton,
Dixonville, Tipton, Atoka, Gilt Edge, Burlison, Garland, Barretville,
Egypt, Griffin Corner, Quito, Redwood, Rosemark, Idaville, Locke,
Beaver and Randolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3545 9018 3559 8971 3534 8963 3531 9013
TIME...MOT...LOC 2231Z 246DEG 49KT 3541 9009 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
931 
WWUS54 KMEG 312240
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
540 PM CDT Fri Mar 31 2023

ARC035-093-312249-
/O.CAN.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Mississippi AR-Crittenden AR-
540 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR SOUTH CENTRAL MISSISSIPPI AND NORTHEASTERN
CRITTENDEN COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and west Tennessee.

LAT...LON 3547 9008 3547 9007 3552 8993 3551 8992
      3553 8991 3559 8971 3534 8963 3535 9003
      3539 9004 3541 9005 3543 9003 3547 9002
      3547 9005 3546 9007 3545 9007
TIME...MOT...LOC 2239Z 250DEG 41KT 3545 9000 

$$

TNC157-167-312300-
/O.CON.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Tipton TN-Shelby TN-
540 PM CDT Fri Mar 31 2023

...TORNADO EMERGENCY FOR DIXONVILLE, QUITO, AND DRUMMONDS...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR WESTERN
TIPTON AND NORTHEASTERN SHELBY COUNTIES...
        
At 539 PM CDT, a confirmed large and destructive tornado was located
near Dixonville, or 8 miles northeast of Meeman Shelby Forest State
Park, moving east at 45 mph.

TORNADO EMERGENCY for DIXONVILLE, QUITO, AND DRUMMONDS.... This is a 
PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Millington, Munford, Brighton, Dixonville, Tipton, Atoka, Gilt Edge,
Burlison, Garland, Barretville, Egypt, Quito, Redwood, Rosemark,
Idaville, Beaver, Randolph, Sloanville, Wilkinsville and Cuba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3547 9008 3547 9007 3552 8993 3551 8992
      3553 8991 3559 8971 3534 8963 3535 9003
      3539 9004 3541 9005 3543 9003 3547 9002
      3547 9005 3546 9007 3545 9007
TIME...MOT...LOC 2239Z 250DEG 41KT 3545 9000 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
499 
WWUS54 KMEG 312245
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
545 PM CDT Fri Mar 31 2023

TNC157-167-312300-
/O.CON.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Tipton TN-Shelby TN-
545 PM CDT Fri Mar 31 2023

...TORNADO EMERGENCY FOR DIXONVILLE, DRUMMONDS, AND GILT EDGE......

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
TIPTON AND NORTHEASTERN SHELBY COUNTIES...
        
At 544 PM CDT, a confirmed large and destructive tornado was located
near Dixonville, or 8 miles southeast of Wilson, moving east at 50
mph.

TORNADO EMERGENCY for DIXONVILLE, DRUMMONDS, AND GILT EDGE. This is 
a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Munford, Brighton, Dixonville, Tipton, Atoka, Gilt Edge, Burlison,
Garland, Egypt, Quito, Wilkinsville, Redwood, Drummonds, Idaville,
Crosstown, Beaver, Kerrville, Akins Corner and Randolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3552 8993 3551 8992 3553 8991 3559 8971
      3537 8965 3538 8997 3540 9000 3545 9001
      3548 9000 3550 8998
TIME...MOT...LOC 2244Z 251DEG 41KT 3547 8994 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
578 
WWUS54 KMEG 312248
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
548 PM CDT Fri Mar 31 2023

TNC157-312258-
/O.CAN.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Shelby TN-
548 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHEASTERN SHELBY COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and west Tennessee.

LAT...LON 3552 8993 3551 8992 3553 8991 3559 8971
      3541 8967 3540 8994 3550 8997
TIME...MOT...LOC 2248Z 254DEG 43KT 3548 8988 

$$

TNC167-312300-
/O.CON.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Tipton TN-
548 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
TIPTON COUNTY...
        
At 548 PM CDT, a confirmed large and extremely dangerous tornado was
located near Munford, or 10 miles north of Millington, moving east at
50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado. Spotter on the Tipton/Shelby 
         County line also reported a tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Munford, Brighton, Dixonville, Tipton, Atoka, Gilt Edge, Burlison,
Garland, Egypt, Quito, Wilkinsville, Drummonds, Idaville, Crosstown,
Beaver, Akins Corner and Randolph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a storm shelter or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3552 8993 3551 8992 3553 8991 3559 8971
      3541 8967 3540 8994 3550 8997
TIME...MOT...LOC 2248Z 254DEG 43KT 3548 8988 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$
701 
WWUS54 KMEG 312254
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
554 PM CDT Fri Mar 31 2023

TNC167-312304-
/O.EXP.KMEG.TO.W.0036.000000T0000Z-230331T2300Z/
Tipton TN-
554 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR CENTRAL TIPTON COUNTY WILL EXPIRE AT 600
PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas...and west Tennessee.

Remember, a Tornado Warning still remains in effect for northern 
Tipton County.

LAT...LON 3552 8993 3551 8992 3553 8991 3559 8971
      3541 8967 3540 8994 3550 8997
TIME...MOT...LOC 2254Z 246DEG 40KT 3552 8985 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:53 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 31, 3:53 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
353 PM CDT Fri Mar 31 2023

...New SYNOPSIS, DISCUSSION...

.SYNOPSIS...
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is imminent this afternoon and evening.
A rare High Risk has been issued for southwest portions of the
Mid-South including the Memphis, Tennessee and Oxford,
Mississippi metros, with a Moderate Risk across the rest of the
Memphis Forecast Area. Damaging winds and several tornadoes remain
the highest threats, including a couple of strong and long-
tracked tornadoes possible. Secondary threats include large hail
and heavy rainfall. The threat for severe weather will end within
a couple of hours after midnight with a brief reprieve from
severe weather for the weekend. Wet, warm, and unsettled weather
will move into the region on Monday and persist through much of
next week. Severe weather chances remain in play for the Tuesday
to Wednesday timeframe.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 315 PM CDT Fri Mar 31 2023

A Severe Weather Outbreak is still on track for this afternoon
and evening across the Mid-South. Little Rock, Arkansas has
already had at least one strong and damaging tornado move through
their city. The cell that produced that tornado is on a northeast
track towards Cross and Poinsett Counties in eastern Arkansas and
may intensify as it moves into our area.

Severe weather ingredients remain healthy along and west of the
Mississippi River with a less unstable environment further east.
However, the airmass is still continuing to modify ahead of the
main trough and will likely become just as unstable over the next
couple of hours.

A secondary marine front was analyzed along a northwest
to southeast line from Jonesboro, Arkansas to Holly Springs,
Mississippi and back through Tupelo, Mississippi. Dewpoints are in
the mid to upper 60s south of the front with low 60 dewpoints
north of the front. The latest Mesoanalysis places 2000 J/kg
SBCAPE in our southwest counties with a gradient of 1000 J/kg near
Memphis and down to 500 J/kg near Paris, TN. Additionally, the
entire forecast area is already in a highly sheared environment.
Any storms that move into our area will have the opportunity to
rotate and produce tornadoes, large hail, and heavy rainfall.

Another round of storms will arrive this evening just ahead of a
cold front. The environment will likely be a little bit less
unstable, but more highly sheared. Damaging winds and tornadoes
remain the highest threats as it moves across the area. The storms
may congeal into a line of storms as they move into northeast
Mississippi later this evening. That threat would include damaging
winds and embedded tornadoes. The threat for severe weather
should end within a couple of hours after midnight.

High pressure will build into the region for Saturday and winds
will remain elevated. Sunday looks to be a nice day with
temperatures in the 70s and light winds and low humidity.

Wet, humid, and unsettled weather will set up across the region on
Monday and persist through at least late week. Dewpoints will
climb into the mid to upper 60s as temperatures climb into the
lower 80s early next week. There remains a risk for severe weather
Tuesday into the Wednesday timeframe.

AC3

&&

.AVIATION...
(18Z TAFS)
Issued at 1252 PM CDT Fri Mar 31 2023

A few showers are moving across the forecast area early this
afternoon. These showers will exit the area by mid afternoon
giving way to stronger storms later in the afternoon and evening.
Elevated winds will remain ahead of the storms as winds of 20-30
mph can be expected with gusts up to 45 mph possible. This should
last through most of the TAF period. We expect strong to severe
thunderstorms to develop later this afternoon around 20Z across
the western portions of the forecast area. Storms should continue
to develop and move east through the afternoon and evening hours.
Storms should exit the region be 07Z Saturday. Expect alternating
VFR and MVFR conditions this afternoon before periods of MVFR and
IFR conditions when storms occur.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 1 AM CDT Saturday for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Wind Advisory until 1 AM CDT Saturday for MOZ113-115.

MS...Wind Advisory until 1 AM CDT Saturday for MSZ001>017-020>024.

TN...Wind Advisory until 1 AM CDT Saturday for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...AC3
AVIATION...SWC

In the hours before

Special weather statement, Mar 31, 4:24 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Memphis TN
424 PM CDT Fri Mar 31 2023

ARZ018-026-312200-
Greene AR-Craighead AR-
424 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of southwestern Greene
and northwestern Craighead Counties through 500 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cash, or 14 miles southwest of Bono, moving northeast at 65 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Jonesboro, Paragould, Bono, Brookland, Crowleys Ridge State Park,
Lake Frierson State Park, Cash, Egypt, Walcott, Fontaine, Farrville,
Dorothy, Winesburg, Light, Bethel, Lanieve, Finch, Lorado, Herndon
and Faulknerville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.

&&

LAT...LON 3588 9103 3588 9087 3592 9087 3593 9086
      3596 9086 3598 9084 3599 9086 3602 9084
      3604 9084 3618 9063 3593 9043 3570 9094
      3571 9104
TIME...MOT...LOC 2124Z 233DEG 58KT 3580 9101

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

SMW
Local storm report, Mar 31, 4:39 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          7 WSW WYNNE             35.20N 90.90W
03/31/2023                   CROSS              AR   TRAINED SPOTTER

            UNCONFIRMED REPORT OF TORNADO AR 284-193 W
            OF WYNNE BY TRAINED SPOTTER.

&&
Special weather statement, Mar 31, 4:43 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 PM CDT Fri Mar 31 2023

ARZ009-018-312215-
Greene AR-Clay AR-
443 PM CDT Fri Mar 31 2023

...A strong thunderstorm will impact portions of Greene and central
Clay Counties through 515 PM CDT...

At 443 PM CDT, Doppler radar was tracking a strong thunderstorm over
Walcott, or over Crowleys Ridge State Park, moving northeast at 60
mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Paragould, Corning, Rector, Marmaduke, Crowleys Ridge State Park, Oak
Grove Heights, Lafe, Knobel, Peach Orchard, Delaplaine, Evening Star,
Walcott, Beech Grove, Stonewall, Tipperary, Hickoria, Case,
Brookings, Halliday and Light.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 800 PM CDT for eastern
Arkansas.

&&

LAT...LON 3633 9026 3597 9051 3601 9084 3604 9084
      3605 9083 3608 9082 3609 9080 3611 9077
      3613 9077 3615 9075 3615 9081 3648 9060
TIME...MOT...LOC 2143Z 211DEG 51KT 3604 9071

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

SMW
Local storm report, Mar 31, 4:48 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0443 PM     TORNADO          1 WSW WYNNE             35.23N 90.80W
03/31/2023                   CROSS              AR   TRAINED SPOTTER

            UNCONFIRMED TORNADO ON GROUND 2 MI WEST OF
            WYNNE.

&&
Local storm report, Mar 31, 5:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
516 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          WYNNE                   35.23N 90.79W
03/31/2023                   CROSS              AR   AMATEUR RADIO

            REPORTS OF DAMAGE JUST EAST OF COUNTRY ROAD
            NEAR WYNNE.

&&

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 4:14 PM CDTTornado WarningMEGCross, St. Francis31 min
Mar 31, 4:24 PM CDTSpecial Weather StatementMEGCraighead36 min
Mar 31, 4:40 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGCrittenden, Cross50 min
Mar 31, 4:43 PM CDTSpecial Weather StatementMEGClay, Greene32 min
Mar 31, 4:56 PM CDTTornado Warning EmergencyTornado observedCatastrophic damage threatMEGCrittenden, Cross34 min
Mar 31, 6:32 PM CDTTornado WarningMEGCrittenden, Lee, Phillips, St. Francis43 min
Mar 31, 5:52 PM CDTTornado Warning EmergencyConsiderable damage threatMEGHaywood, Lauderdale, Tipton38 min
Mar 31, 6:11 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGCrockett, Gibson, Haywood, Madison49 min
Mar 31, 6:45 PM CDTTornado WarningMEGCarroll, Gibson, Henderson, Madison45 min

Nearby

Tornado Warnings in Arkansas, 2023Tornado Warnings in Tennessee, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.